Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 7, 2014, 12:49 PM CDT for Mercer County, Putnam County, Schuyler County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2014, 12:49 PM CDT (17:49 UTC)
- Expired
- Jun 7, 2014, 6:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mercer County, MO, Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 148 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 1:37 PM CDT | FLASH FLOOD | 4 Ssw Lancaster, MO | NUMEROUS ROADS HAVE WATER FLOWING OVER THEM BETWEEN LANCASTER AND QUEEN CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.8 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277
WGUS53 KEAX 071749
FFWEAX
MOC129-171-197-072330-
/O.NEW.KEAX.FF.W.0014.140607T1749Z-140607T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MERCER COUNTY IN NORTH CENTRAL MISSOURI...
PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
WESTERN SCHUYLER COUNTY IN NORTHEAST MISSOURI...
* UNTIL 630 PM CDT
* AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. UNDER THE HEAVIEST BAND OF RAIN...RADAR ESTIMATES OF
2 TO 3 INCHES WERE COMMON. IN ADDITION...ISOLATED RAIN GAGE
OBSERVATIONS BETWEEN 3 AND 4 INCHES WERE REPORTED IN THE
UNIONVILLE AREA. RAIN WILL CONTINUE TO AFFECT THE REGION FOR
THE NEXT COUPLE OF HOURS...WITH ANOTHER INCH OF RAIN POSSIBLE
UNDER THE HEAVIER DOWNPOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
UNIONVILLE...MERCER AND QUEEN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 4059 9253 4039 9253 4039 9348 4041 9375
4057 9376
$$
SAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 12:42 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 7, 12:42 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1242 PM CDT Sat Jun 7 2014 .DISCUSSION... Issued at 355 AM CDT SAT JUN 7 2014 Remnants of a decaying MCS currently moving through eastern Kansas will enter the forecast area within the next hour, bringing widespread rain to east central Kansas and west central Missouri through the morning hours. MCS maintenance parameters appear to be on the marginal side through the morning hours as ML CAPE values are expected to be between 500 and 1000 J/kg. Effective shear and helicity values are fairly decent, especially across east central Kansas and west central Missouri. Farther to the north, across NE Kansas and NW Missouri all of the aforementioned convective parameters drop off quite a bit. Widespread severe weather is not anticipated from the line of storms that area about to enter the area, however given that there is some marginal instability and decent effective wind shear will not rule out an isolated quarter sized hail stone or 60 mph wind gust. With a short wave mid level trough helping to persist this decaying complex expect the rain to move into the western portions of the forecast area through the morning hours, and into C MO through the afternoon hours. Given widespread cloud cover, expect the shading to prevent rapid destabilization later this afternoon, thus expect the severe potential to be low. Rainfall will likely exacerbate any ongoing river flooding and perhaps create new flood points along area rivers and streams. The system moves out of the area by Saturday night, with perhaps a few lingering showers in C MO Sunday. Otherwise Sunday will bring a lull in the action as the area will find itself in between two short wave troughs, one departing the area to the east and one approaching the area from the west. Sunday night into Monday morning could bring a carbon copy to the Saturday morning scenario. Robust High Plains convection, both in intensity and coverage, will likely occur with good upslope flow and help from the aforementioned shortwave trough. This High Plains convection will likely form several multicell complexes as they move across the lower plains toward the forecast area. The lack of any appreciable low level jet means that the trough and its attendant mid level ascent will likely be the main driving force for these showers as they move across the country. Minimal instability will also preclude much of a severe threat for the forecast area with this batch of thunderstorms. Once again, given the saturated soils and local streams running high from recent rains the flooding threat will be heightened with more rain coming through the forecast area. Between the Saturday and Monday events, the area could see widespread 1-2 inches of rain, with perhaps some localized areas seeing 2-3 inches of rain. The trough from the early week rains may not be quite as progressive as the trough from Saturday morning's showers, so rain chances will likely dwell through the Monday/Tuesday time frame, with several chances for rain being present into the middle part of next week. Several chances for rain will exist through the middle to late part of the week with one or more disturbances running through the plains. Timing/extent/location will be better resolved as we approach that time period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1231 PM CDT SAT JUN 7 2014 A departing cluster of storms will create varying CIGS this afternoon...down to OVC020 at times. There may also be a brief shower or two but should not last more than say 15 min and not impact VIS. The winds will remain out of the north northwest. Tonight the low clouds should diminish so expecting VFR CIGS and VIS with light northerly winds. Tomorrow the winds will be out of the southeast with VFR CIGS AND VIS. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Leighton AVIATION...Pietrycha
Hazardous weather outlook, Jun 7, 5:56 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 556 AM CDT SAT JUN 7 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 556 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REGION THIS MORNING. TORRENTIAL RAIN AND FREQUENT LIGHTNING ARE THE PRIMARY HAZARDS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED...BUT HEAVY RAIN COULD EXACERBATE ONGOING RIVER FLOODING ACROSS THE REGION. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:58 AM CDT | Special Weather Statement | EAX | Bates | 47 min |
| Jun 7, 10:17 AM CDT | Areal Flood Advisory | EAX | Adair, Andrew, Atchison, Daviess, Gentry, Grundy and 8 more | 6 hr |
| Jun 7, 1:58 PM CDT | Flash Flood Warning | EAX | Schuyler | 5 hr |
| Jun 7, 4:03 PM CDT | Areal Flood Warning | EAX | Adair, Daviess, Gentry, Grundy, Harrison, Mercer and 4 more | 24 hr |
| Jun 7, 4:16 PM CDT | River Flood Warning | EAX | Chariton, Macon | 59 hr |
| Jun 7, 4:16 PM CDT | River Flood Warning | EAX | Linn, Livingston | 63 hr |
| Jun 7, 5:27 PM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 42 hr |
| Jun 7, 6:27 PM CDT | Areal Flood Warning | EAX | Mercer, Putnam, Schuyler | 22 hr |
Nearby
Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.